Missouri, 2011

Flash Flooding and Hail in Missouri, June 25 to 26, 2011

June 25 to 26, 2011 · NWS LSX · 22 events in 8 counties and zones

A warm front across the region was the focus of thunderstorm development. A mesoscale convective system developed during the evening of June 25th and moved east across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A warm front across the region was the focus of thunderstorm development. A mesoscale convective system developed during the evening of June 25th and moved east across the region. There were numerous reports of large hail, damaging winds and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 25, 6:08 PM CST, 27 minutes earlier.

Area forecast discussion, Jun 25, 6:08 PM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SAT JUN 25 2011

.DISCUSSION...
/410 PM CDT SAT JUN 25 2011/

MAIN FORECAST CONCERNS DEAL WITH POTENTIAL FOR SEVERE STORMS AND
HEAVY RAINFALL THROUGH EARLY MORNING. FIRST ROUND OF STORMS HAVE
DECREASED IN INTENSITY AND MOVED OUT OF THE AREA WHILE THERE IS
SOME RECENT DEVELOPMENT SOUTHWEST OF QUINCY IN AN AREA OF WEAK
ELEVATED MOISTURE CONVERGENCE. HAVE GONE AHEAD AND CAN CELLED THE
SEVERE THUNDERSTORM WATCH AS IT APPEARS THAT REDEVELOPMENT WITHIN
THIS AREA IS NOT LIKELY IN THE NEXT 1-2 HOURS.  DO THINK THERE
WILL BE REDEVELOPMENT. THIS EVENING OVER WESTERN MO AS WEAK ASCENT
CAUSED BY SHORTWAVE TROUGH CURRENTLY OVER OK/KS MOVES INTO MO.
THIS WILL BE COINCIDENT WITH INCREASING LOW LEVEL CONVERGENCE OVER
WESTERN MO ALONG THE WARM FRONT. WITH AN INCREASING LOW LEVEL JET.
THIS DEVELOPMENT WILL BE ABLE TO TAP INTO THE 2000-4000 J/KG
MUCAPES AS IT RIDGE EASTWARD ALONG THE FRONT WITH DEEP LAYER SHEAR
OF 40-50KTS. THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ACROSS THE
CENTRAL AND SOUTHERN PARTS OF THE CWA. THIS MCS WILL LIKELY ALSO
BE CAPABLE OF PRODUCING HEAVY RAINFALL RATES AS IT MOVES ACROSS
THE CWA THIS EVENING INTO THE EARLY MORNING HOURS. THOUGH THINK
THAT MCS WILL BE FAIRLY PROGRESSIVE AND FFG IS MARGINALLY
HIGH...SO WILL JUST GO WITH THE MENTION OF LOCALLY HEAVY RAINFALL
BUT NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME.

MCS SHOULD MOVE OFF TO THE EAST BY EARLY MORNING SUNDAY THOUGH
THERE WILL CONTINUE TO BE A RISK OF STORM REDEVELOPMENT ON SUNDAY
ALONG LINGERING FRONT/OUTFLOW BOUNDARY. THE FRONT WILL MOVE NORTH
OF THE AREA ON SUNDAY NIGHT...BUT COLD FRONT SWEEPING THROUGH THE
AREA ON MONDAY WILL KEEP RISK OF THUNDERSTORMS. RISK OF SEVERE
THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY GIVEN STRONG
INSTABILITY AND DECENT DEEP LAYER SHEAR.

BRITT

&&

.AVIATION...
/641 PM CDT SAT JUN 25 2011/

MAIN CONCERN WITH THIS SET OF TAFS CONTINUES TO BE TIMING AND
LOCATION OF CONVECTION. STORMS HAVE BEEN SLOWER TO DEVELOP THAN
PREVIOUSLY THOUGHT HOWEVER CONDITIONS ARE STILL FAVORABLE FOR A
ROUND OF STORMS EARLY THIS EVENING. ANOTHER ROUND OF STORMS IS
POSSIBLE OVERNIGHT AS THE LOW LEVEL JET INCREASES AND INTERACTS
WITH A WARM FRONT ACROSS SWRN MO. THERE IS ANOTHER CHANCE OF
STORMS TOMORROW AFTERNOON BUT CONFIDENCE IS TOO LOW ATTM FOR MORE
THAN A CB GROUP. SELY WINDS TURN SLY THEN SWLY AFTER THE WARM
FRONT LIFTS NORTH OF THE TAF SITES.

SPECIFICS FOR KSTL...CONDITIONS ARE FAVORABLE FOR A ROUND OF
STORMS TO DEVELOP EARLY THIS EVENING ALTHOUGH DEVELOPMENT HAS BEEN
SLOWER THAN EXPECTED. ADDITIONAL THUNDERSTORMS MAY DEVELOP
OVERNIGHT AS THE LOW LEVEL JET INCREASES AND INTERACTS WITH THE
WARM FRONT. THERE IS ANOTHER CHANCE OF STORMS TOMORROW AFTERNOON
AS THE WARM FRONT LIFTS THROUGH MISSOURI. SELY WINDS WILL VEER SLY
THEN SWLY AS THE WARM FRONT LIFTS NORTH OF KSTL. IT IS ALSO
POSSIBLE THAT A MVFR STRATUS DECK MAY DEVELOP OVERNIGHT AS THE
WARM FRONT LIFTS NEWD HOWEVER LOW CONFIDENCE PRECLUDES MENTION IN
THE TAF ATTM.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 25, 4:02 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT SAT JUN 25 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
502 PM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT. SOME OF THE STORMS
MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT. MULTIPLE
THUNDERSTORM COMPLEXES EXPECTED TO MOVE ACROSS THE AREA SUNDAY THROUGH
MONDAY MORNING...AND THEN WITH A COLD FRONT MONDAY AFTERNOON AND
NIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE DURING THIS TIME.

THE CHANCE FOR THUNDERSTORMS RETURNS ON TUESDAY NIGHT AND
WEDNESDAY AS A WARM FRONT LIFTS NORTH THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

GLASS

In the hours before

Special weather statement, Jun 25, 12:54 PM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT SAT JUN 25 2011

ILZ079-MOZ075-251945-
RANDOLPH IL-STE. GENEVIEVE MO-
154 PM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STE. GENEVIEVE AND
SOUTHERN RANDOLPH COUNTIES UNTIL 245 PM CDT...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COFFMAN...OR 11 MILES SOUTHWEST OF STE.
GENEVIEVE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHESTER...
  ST. MARY...
  BREMEN...
  RIVER AUX VASES...
  MINNITH...
  KASKASKIA...
  ROCKWOOD...
  WELGE...
  NEW PALESTINE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jun 25, 2:48 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT JUN 25 2011

MOZ026-027-252115-
MARION MO-SHELBY MO-
348 PM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHELBY AND MARION
COUNTIES UNTIL 415 PM CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...OR 11 MILES NORTH OF
SHELBINA...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALMYRA...
  EMDEN...
  WARREN...
  PHILADELPHIA...
  TAYLOR...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jun 25, 5:07 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT SAT JUN 25 2011

ILZ095-096-252345-
ADAMS IL-BROWN IL-
607 PM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR BROWN AND CENTRAL ADAMS COUNTIES
UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMP POINT...OR 14 MILES EAST OF QUINCY...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CAMP POINT...
  CLAYTON...
  BUCKHORN...
  MOUNT STERLING...
  KELLERVILLE...
  MOUND STATION...
  RIPLEY...
  COOPERTOWN...
  LA GRANGE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jun 25, 5:43 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
643 PM CDT SAT JUN 25 2011

ILZ096-260015-
BROWN IL-
643 PM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR BROWN COUNTY UNTIL 715 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUCKHORN...OR 19 MILES SOUTHWEST OF
RUSHVILLE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUNT STERLING...
  VERSAILLES...
  COOPERTOWN...
  LA GRANGE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Special weather statement, Jun 25, 6:07 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT SAT JUN 25 2011

MOZ062-260100-
FRANKLIN MO-
707 PM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 800
PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF BEAUFORT...OR 8 MILES NORTH OF
SULLIVAN...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. CLAIR...
  UNION...
  VILLA RIDGE...
  GRAY SUMMIT...
  PACIFIC...
  PARKWAY...
  MOSELLE...
  ROBERTSVILLE...
  CATAWISSA...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY

The radar

The St Louis radar (KLSX), 68 km away, was scanning. The volume nearest the first event began at 00:35 UTC.

Open the radar archive at this moment

Event by event

13 hail, 5 thunderstorm wind, 4 flash flood. Local standard time, as filed.

Hail, Franklin

When
June 25, 6:35 PM CST
Where
Franklin County, 0.9 mi SW of Sullivan
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
38.213, -91.163

Hail, Washington

When
June 25, 7:20 PM CST
Where
Washington County, 0.67 mi SSE of Richwoods
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.161, -90.827

Hail, St. Louis

When
June 25, 7:42 PM CST
Where
St. Louis County, 1.57 mi NNE of Robertson
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
38.792, -90.373

Hail, Washington

When
June 25, 9:47 PM CST
Where
Washington County, 0.95 mi SW of Cannon Mines
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.041, -90.733

Hail, Washington

When
June 25, 9:49 PM CST
Where
Washington County, 0.86 mi ESE of Old Mines
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.015, -90.756

Hail, Washington

When
June 25, 9:54 PM CST
Where
Washington County, 0.66 mi N of Bellefontaine
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.039, -90.698

Thunderstorm Wind, St. Francois

When
June 25, 10:05 PM CST
Where
St. Francois County, 0.8 mi ENE of Bonne Terre
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.923, -90.556

Hail, St. Francois

When
June 25, 10:05 PM CST
Where
St. Francois County, 0.8 mi ENE of Bonne Terre
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.923, -90.556

Hail, St. Louis

When
June 25, 10:15 PM CST
Where
St. Louis County, 0.18 mi NW of Robertson
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.772, -90.382

Hail, Gasconade

When
June 25, 10:17 PM CST
Where
Gasconade County, 0.03 mi WNW of Tea
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.300, -91.401

Thunderstorm Wind, St. Louis

When
June 25, 10:20 PM CST
Where
St. Louis County, 0.3 mi NW of Flordell Hills
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.723, -90.254

Thunderstorm winds blew down a large tree branch, which knocked down a few power lines, then landed on a house causing minor roof damage. This was near the intersection of Jennings Station Road and Hord Avenue.

Thunderstorm Wind, St. Louis

When
June 25, 10:45 PM CST
Where
St. Louis County, 1.13 mi SE of Oakland
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.568, -90.406

Thunderstorm winds blew down several large tree limbs.

Thunderstorm Wind, St. Louis

When
June 25, 10:50 PM CST
Where
St. Louis County, 1.18 mi NNW of Sappington
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.547, -90.405

Thunderstorm winds blew down a two foot diameter tree near the intersection of Lindbergh Blvd. and Watson Road.

Flash Flood, St. Louis

When
June 25, 11:20 PM CST to June 26, 5:30 AM CST
Where
St. Louis County, 0.39 mi SE of Northwoods to 0.87 mi SE of Larimore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.715, -90.266

Up to five inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Numerous roads were flooded including the intersection of Lindbergh Boulevard and Huntleigh Woods Drive. Manchester Road was closed in both directions east of the intersection with Brentwood Boulevard. Also, Highway 141 was flooded where it goes under Interstate 44.

Hail, St. Charles

When
June 25, 11:52 PM CST to 11:57 PM CST
Where
St. Charles County, 0.87 mi SSE of Ft Zumwalt to 1.19 mi SE of Ft Zumwalt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.789, -90.672

Hail, St. Charles

When
June 26, 12:00 AM CST
Where
St. Charles County, 1.09 mi ENE of Dardenne
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.776, -90.731

Hail, St. Charles

When
June 26, 12:02 AM CST
Where
St. Charles County, 0.31 mi SSW of Cottleville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.746, -90.651

Thunderstorm Wind, St. Louis

When
June 26, 12:04 AM CST
Where
St. Louis County, 0.62 mi WNW of Vigus
Measured
61 kt (70 mph) measured gust
Reported by
Broadcast Media
Coordinates
38.734, -90.480

Hail, St. Charles

When
June 26, 12:05 AM CST
Where
St. Charles County, 2.52 mi WNW of Weldon Spg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.728, -90.726

Flash Flood, St. Louis (C)

When
June 26, 2:00 AM CST to 5:30 AM CST
Where
St. Louis (C) County, 1.96 mi E of Baden to 2.48 mi ESE of St Louis
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.733, -90.214

Up to five inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including Interstate 70 at Shreve Avenue, so the interstate was closed for a time. Also, as section of Interstate 70 was damaged due to a sewer line collapse near the West Florissant Avenue exit. Several cars stalled in high water on Interstate 64/Hwy 40 near Grand Boulevard. Flooding also closed Interstate 55 at Loughborough Avenue for a time. Several homes in the 4400 block of Dryden Avenue and Dryden Court had to be evacuated due to flooding. Basements had several feet of water in them.

Flash Flood, St. Charles

When
June 26, 2:15 AM CST to 5:30 AM CST
Where
St. Charles County, 2.8 mi WNW of Peruque to 1.62 mi NE of Lake St Louis
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.889, -90.666

Up to six inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including Highway N between Weiss Road and Dardenne Farms Drive. Several locations in St. Charles had to be evacuated due to flash flooding. Residents of an 80 unit apartment complex on Cole Boulevard were evacuated after basement and ground floor apartments flooded with more than 2 feet of water. Also, houses on Hawthorn Avenue were evacuated as flood waters rose very quickly.

Flash Flood, Lincoln

When
June 26, 3:00 AM CST to 5:30 AM CST
Where
Lincoln County, 2.16 mi WSW of Millwood to 4.02 mi W of South Troy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.091, -91.138

Up to four inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Numerous roads were flooded including Highways C and H, as well as Gravens Road and South Chantilly Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 333018, 333025, 333026, 333027, 333028, 333029, 333030, 333031, 333034, 333033, 333037, 333046, 333048, 333092, 333050, 333051, 333053, 333055, 333054, 333102, 333108, 334761.